MAUDE Adverse Event Report: SYNTHES HAGENDORF INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL

SYNTHES HAGENDORF INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Model Number 03.647.972
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Dhr review was completed.Manufacturing location: (b)(4).Manufacturing date: 15.Nov.2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the inner shaft for removal screwdriver was found to have a broken tip.Issue was discovered during inspection of the set.No patient or surgical involvement was reported.This report is for one (1) inner shaft for removal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product evaluation/investigation summary was performed.The investigation of the complaint articles indicates that: the service and repair department documented that the item was found to have the tip broken.Issue found during inspection of set.This complaint involves one (1) device.Customer quality (cq) engineering investigation: the following complaint device was received by customer quality (cq): one inner shafts for removal screwdriver (part number: 03.647.972, lot number: 7998652).This complaint is confirmed.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.Visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.Visual inspection: the removal screwdriver and inner shaft (03.647.971 and 03.647.972) is noted in the zero-p va system.Zero-p va is a variable angle zero-profile anterior cervical interbody fusion (acif) device indicated for skeletally mature patients with degenerative disc disease (ddd) and accompanying radicular symptoms at one level from c2-t1.The returned instrument is utilized for screw removal and is one of two instruments specifically designed for this use (the other being the screw removal blade ¿ 03.647.985).The returned device was examined and the complaint condition was able to be confirmed for the inner shafts (p/n 03.647.972) as it was found to have broken tip; the threaded portion of the tip (approximately 2.5 mm long, was missing and not returned.The overall balance of all the devices look in a good condition with some minor surface wear which does not impact functionality.The failure mode is consistent with the application of either excessive or off-axis loading during use or application of pulling force when the device tip is not fully engaged in the screw.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR REMOVAL SCREWDRIVER
Common Device Name
INTERVERTEBRAL FUSION DEVICE W/INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key7028886
Report Number3003875359-2017-10558
Device Sequence Number1051166
Product Code OVE
UDI-Device Identifier10705034720807
UDI-Public(01)10705034720807(10)7998652
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.647.972
Device Catalogue Number03.647.972
Device Lot Number7998652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1